Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Solving a specific Thue-Mahler equation


Authors: N. Tzanakis and B. M. M. de Weger
Journal: Math. Comp. 57 (1991), 799-815
MSC: Primary 11D25; Secondary 11D61, 11Y50
MathSciNet review: 1094961
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The diophantine equation $ {x^3} - 3x{y^2} - {y^3} = \pm {3^{{n_0}}}{17^{{n_1}}}{19^{{n_2}}}$ is completely solved as follows. First, a large upper bound for the variables is obtained from the theory of linear forms in p-adic and real logarithms of algebraic numbers. Then this bound is reduced to a manageable size by p-adic and real computational diophantine approximation, based on the $ {L^3}$-algorithm. Finally the complete list of solutions is found in a sieving process. The method is in principle applicable to any Thue-Mahler equation, as the authors will show in a forthcoming paper.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D25, 11D61, 11Y50

Retrieve articles in all journals with MSC: 11D25, 11D61, 11Y50


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1991-1094961-0
PII: S 0025-5718(1991)1094961-0
Article copyright: © Copyright 1991 American Mathematical Society